Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 468, NWS Fort Worth, TX

June 28, 2011Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 28, 2011, 7:44 PM CDT for Lamar County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 7:44 PM CDT (00:44 UTC)
Expired
Jun 28, 2011, 8:45 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 3:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:50 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 28, 6:50 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT TUE JUN 28 2011

.AVIATION...
CONCERNS:  NONE AT THE TAF SITES.

CONVECTIVE COMPLEX ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS
WILL CONTINUE THROUGH THE EVENING HOURS AND MAY STILL BE ON GOING
INTO THE LATE NIGHT HOURS. THE ONLY AFFECT ON THE METROPLEX TAF
SITES COULD BE AN OUTFLOW BOUNDARY THAT PROPAGATES WEST-
SOUTHWESTWARD AND MIGHT REACH KDAL AND KDFW WITH A WIND SHIFT.
WILL AWAIT NEXT UPDATE 03Z OR THE 06Z ROUTINE TO COVER THIS IF IT
DEVELOPS.

OTHERWISE...VFR CIGS/VIS WITH DIURNAL SHIFTING SOUTHERLY FLOW
6-12KTS TONIGHT AND 7-15KTS ON WEDNESDAY. 75

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT TUE JUN 28 2011/
TWO AREAS OF INTEREST FOR POSSIBLE CONVECTION LATER THIS AFTERNOON
AND EVENING...ALTHOUGH CHANCES ARE LOW IN EITHER CASE. THE BEST
CHANCES FOR THUNDERSTORM DEVELOPMENT ARE IN OUR NORTHEAST ZONES
WHERE THE BEST MOISTURE CONVERGENCE AND SURFACE BASED INSTABILITY
EXIST. ADDITIONALLY...OUTFLOW FROM THE COMPLEX OF THUNDERSTORMS
PUSHING SOUTH THROUGH ARKANSAS INTO NORTHERN LOUISIANA MAY ACT AS
AN IMPETUS FOR THUNDERSTORM INITIATION. SURFACE OBSERVATIONS
INDICATE A TONGUE OF MOISTURE ALONG A PARIS TO MCKINNEY TO MINERAL
WELLS LINE...LIKELY ALONG AN OLD OUTFLOW BOUNDARY FROM THIS
MORNINGS CONVECTION THROUGH OKLAHOMA. BOTH OF THESE AREAS WILL BE
MONITORED FOR POTENTIAL CONVECTIVE INITIATION. CONFIDENCE IN THE
TIMING/LOCATION OF ISOLATED THUNDERSTORM DEVELOPMENT IN THESE
AREAS IS LOW BUT ANY STORM THAT DOES DEVELOP WILL BE IN A
FAVORABLE ENVIRONMENT TO PRODUCE STRONG DOWNBURST WINDS.

MODELS CONTINUE TO PROG NW MOVEMENT OF THE UPPER LEVEL RIDGE ON
WEDNESDAY ALLOWING THE POTENTIAL FOR ISOLATED THUNDERSTORMS IN OUR
EASTERN ZONES. OTHERWISE...TEMPERATURES AROUND 100 FOR THE ENTIRE
CWA WITH MOSTLY SUNNY SKIES. AN UPPER LEVEL DISTURBANCE MOVES
THROUGH THE CENTRAL PLAINS ON THURSDAY AND RESULTS IN AN INCREASE
OF SOUTHERLY WINDS ACROSS THE CWA. THIS SHOULD ALLOW FOR MORE
MIXING AND THURSDAY STILL APPEARS TO BE THE WARMEST DAY THIS
WEEK...ALTHOUGH ONLY BY A DEGREE OR TWO. TROPICAL SYSTEM IN THE
BAY OF CAMPECHE IS STILL PROGGED TO MOVE INTO MEXICO SOMETIME
THURSDAY. EVEN WITH THE UPPER RIDGE MOVING NORTHWEST...MOST OF THE
MOISTURE ASSOCIATED WITH THIS SYSTEM WILL REMAIN WELL SOUTH OF
NORTH TEXAS.

BEGINNING SATURDAY DIURNALLY DRIVEN CONVECTION LOOKS POSSIBLE.
SOUTHERLY FLOW THROUGH 500 MB WILL ALLOW MORE MOISTURE AND LESS
CAPPING THROUGHOUT NORTH TEXAS. ADDITIONALLY...THE UPPER LEVEL
RIDGE BEGINS TO DEVELOP A WEAKNESS SATURDAY. THEREFORE...DAYTIME
HEATING SHOULD BE ENOUGH TO DESTABILIZE THE ATMOSPHERE AND
GENERATE AIRMASS THUNDERSTORMS. AS A RESULT...INTRODUCED ISOLATED
THUNDERSTORMS DURING EACH AFTERNOON SATURDAY THROUGH MONDAY. GFS
GUIDANCE HAS A 20 POP FOR THIS SAME TIME FRAME BUT KEPT 10 POPS AT
THIS TIME. WILL INCREASE IN FUTURE FORECASTS IF MODELS SHOW
CONSISTENCY.

AN ADDITIONAL FORECAST ITEM THAT IS WORTH MENTIONING IN REGARDS TO
THE WEAKENING RIDGE. IT APPEARS THIS WEAKENING IS A RESULT OF A TUTT
LOW THAT MOVES WESTWARD ALONG THE GULF COAST BEGINNING FRIDAY
MORNING. THIS FEATURE DEVELOPS ALONG A SHEAR AXIS RESULTING FROM A
WASHED OUT FRONTAL BOUNDARY. BOTH THE ECMWF AND GFS DEVELOP THIS
LOW...ALTHOUGH THE TIMING AND PROGRESSION BETWEEN THE TWO DIFFER
SIGNIFICANTLY. ELECTED TO NOT INCREASE POPS ON MONDAY OR INTRODUCE
POPS ON TUESDAY SINCE THE UNCERTAINTY ASSOCIATED WITH THE TUTTS FORECAST
IS HIGH. HOWEVER...THIS FEATURE WILL NEED TO BE MONITORED CLOSELY
IN FUTURE MODEL RUNS AS IT COULD HAVE A SIGNIFICANT IMPACT ON OUR
WEATHER NEXT WEEK.

42/MM

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78 100  78 101  78 /   5   5   5   5   5
WACO, TX              76 102  75 102  75 /   0   5   5   5   5
PARIS, TX             75  99  76  99  76 /  20  10  10  10  10
DENTON, TX            74 101  74 100  74 /   5   5   5   5   5
MCKINNEY, TX          73  98  74  98  73 /  10   5   5   5   5
DALLAS, TX            79 100  79 100  79 /   5   5   5   5   5
TERRELL, TX           75  98  75  98  75 /  10  10  10  10  10
CORSICANA, TX         75  98  76  97  75 /   5   5   5  10  10
TEMPLE, TX            74 100  74 101  73 /   0   5   5   5   5
MINERAL WELLS, TX     73 104  73 103  73 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Jun 28, 2:51 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT TUE JUN 28 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
251 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS
NORTHEAST OF A BOWIE...TO DENTON...TO DALLAS...TO CANTON LINE
THROUGH THIS EVENING. DAMAGING WINDS...FREQUENT LIGHTNING...AND
POSSIBLY HAIL CAN BE EXPECTED WITH STORMS THAT DO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING EAST OF A SHERMAN...ROCKWALL...MEXIA LINE. ANY STORMS
COULD BECOME BRIEFLY STRONG OR MARGINALLY SEVERE WITH DOWNBURST
WINDS AND FREQUENT LIGHTNING.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY THIS WEEKEND AND ON THE FOURTH OF JULY ACROSS THE EASTERN HALF
OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED NORTHEAST OF A BOWIE...
TO DENTON...TO DALLAS...TO CANTON LINE THROUGH THIS EVENING.

05/

In the hours before

Local storm report, Jun 28, 7:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT TUE JUN 28 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             BLOSSOM                 33.67N  95.38W
06/28/2011  E1.00 INCH       LAMAR              TX   PUBLIC
Local storm report, Jun 28, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT TUE JUN 28 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     BLOSSOM                 33.67N  95.38W
06/28/2011  E60 MPH          LAMAR              TX   PUBLIC

            ESTIMATED 60-70 MPH WIND GUST
Special weather statement, Jun 28, 7:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT TUE JUN 28 2011

TXZ106-107-290045-
DELTA TX-HOPKINS TX-
718 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL DELTA COUNTY
  EASTERN HOPKINS COUNTY

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
SOUTH AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMO.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3296 9531 3301 9559 3345 9553 3344 9550
      3346 9549 3343 9546 3344 9545 3341 9540
      3340 9539 3337 9530 3313 9529
TIME...MOT...LOC 0018Z 011DEG 27KT 3323 9543

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:18 PM CDTSpecial Weather StatementFWDHopkins27 min
Jun 28, 7:25 PM CDTSevere Thunderstorm WarningFWDHopkins41 min
Jun 28, 8:48 PM CDTSpecial Weather StatementFWDLamar27 min
Jun 28, 9:52 PM CDTSpecial Weather StatementFWDDelta, Hopkins23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.